Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.


IMPACT FACTOR 2017: 0.941
5-year IMPACT FACTOR: 0.953

CiteScore 2017: 0.91

SCImago Journal Rank (SJR) 2017: 0.461
Source Normalized Impact per Paper (SNIP) 2017: 1.022

Mathematical Citation Quotient (MCQ) 2017: 0.49

Online
ISSN
1569-3945
See all formats and pricing
More options …
Volume 25, Issue 6

Issues

Inverse nodal problems for the Sturm–Liouville operator with nonlocal integral conditions

Yi-Teng Hu
  • Corresponding author
  • Department of Applied Mathematics, School of Science, Nanjing University of Science and Technology, Nanjing, 210094, Jiangsu, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Chuan-Fu Yang
  • Department of Applied Mathematics, School of Science, Nanjing University of Science and Technology, Nanjing, 210094, Jiangsu, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Xiao-Chuan Xu
  • Department of Applied Mathematics, School of Science, Nanjing University of Science and Technology, Nanjing, 210094, Jiangsu, P. R. China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2017-05-05 | DOI: https://doi.org/10.1515/jiip-2017-0017

Abstract

In this work, we consider inverse nodal problems of the Sturm–Liouville equation with nonlocal integral conditions at two end-points. We prove that a dense subset of nodal points uniquely determine the potential function of the Sturm–Liouville equation up to a constant.

Keywords: Sturm–Liouville problem; nonlocal integral condition; inverse nodal problem

MSC 2010: 34A55; 34B24; 47E05

References

  • [1]

    S. Albeverio, R. O. Hryniv and L. P. Nizhnik, Inverse spectral problems for non-local Sturm–Liouville operators, Inverse Problems 23 (2007), 523–535. CrossrefGoogle Scholar

  • [2]

    A. V. Bitsadze and A. A. Samarskii, Some elementary generalizations of linear elliptic boundary value problems, Dokl. Akad. Nauk SSSR 185 (1969), 739–740. Google Scholar

  • [3]

    P. J. Browne and B. D. Sleeman, Inverse nodal problem for Sturm–Liouville equation with eigenparameter dependent boundary conditions, Inverse Problems 12 (1996), 377–381. CrossrefGoogle Scholar

  • [4]

    V. Bryuns, Generalized boundary-value problem for an ordinary linear differential operator, Dokl. Akad. Nauk SSSR 198 (1971), 1255–1258. Google Scholar

  • [5]

    S. A. Buterin and C. T. Shieh, Inverse nodal problem for differential pencils, Appl. Math. Lett. 22 (2009), 1240–1247. CrossrefGoogle Scholar

  • [6]

    B. Chanane, Computing the eigenvalues of a class of nonlocal Sturm–Liouville problems, Math. Comput. Modelling 50 (2009), 225–232. CrossrefGoogle Scholar

  • [7]

    Y. T. Chen, Y. H. Cheng, C. K. Law and J. Tsay, L1 convergence of the reconstruction formula for the ponential function, Proc. Amer. Math. Soc. 130 (2002), 2319–2324. Google Scholar

  • [8]

    Y. H. Cheng and C. K. Law, On the quasi-nodal map for the Sturm–Liouville problem, Proc. Roy. Soc. Edinburgh Sect. A 136 (2006), 71–86. CrossrefGoogle Scholar

  • [9]

    Y. H. Cheng, C. K. Law and J. Tsay, Remarks on a new inverse nodal problem, J. Math. Anal. Appl. 248 (2000), 145–155. CrossrefGoogle Scholar

  • [10]

    R. Čiupaila, Ž. Jesevičuite and M. Sapagovas, Eigenvalue problem for ordinary differential operator subject to integer condition, Nonlinear Anal. 9 (2004), 109–116. Google Scholar

  • [11]

    S. Currie and B. A. Waston, Inverse nodal problems for Sturm–Liouville equations on graphs, Inverse Problems 23 (2007), 2029–2040. CrossrefGoogle Scholar

  • [12]

    L. Greenberg and M. Marletta, Numerical solution of non-self-adjoint Sturm–Liouville problems and related systems, SIAM J. Numer. Anal. 38 (2001), 1800–1845. CrossrefGoogle Scholar

  • [13]

    O. H. Hald and J. R. McLaughlin, Solutions of inverse nodal problems, Inverse Problems 5 (1989), 307–347. CrossrefGoogle Scholar

  • [14]

    G. Infante, Eigenvalues of some non-local boundary-value problems, Proc. Edinb. Math. Soc. (2) 46 (2003), 75–86. Google Scholar

  • [15]

    N. I. Ionkin and E. A. Valikova, On the eigenvalues and eigenfunctions of a nonclasscial boundary value problem (in Russian), Math. Model. Russia 1 (1996), 53–63. Google Scholar

  • [16]

    C. K. Law, C. L. Shen and C. F. Yang, The inverse nodal problem on the smoothness of the potential function, Inverse Problems 15 (1999), 252–263. Google Scholar

  • [17]

    C. K. Law and J. Tsay, On the well-posedness of the inverse nodal problem, Inverse Problems 17 (2001), 1493–1512. CrossrefGoogle Scholar

  • [18]

    C. K. Law and C. F. Yang, Reconstructing the potential function and its derivatives using nodal data, Inverse Problems 14 (1998), 299–312. CrossrefGoogle Scholar

  • [19]

    B. M. Levitan, Inverse Sturm–Liouville Problems, VNU Science Press, Utrecht, 1987. Google Scholar

  • [20]

    B. M. Levitan and I. S. Sargsjan, Sturm–Liouville and Dirac Operators (in Russian), Nauka, Mosocow, 1988. Google Scholar

  • [21]

    V. A. Marchenko, Sturm–Liouville Operators and Their Applications (in Russian), Naukova Dumka, Kiev, 1977. Google Scholar

  • [22]

    C. M. McCarthy and W. Rundell, Eigenparameter dependent inverse Sturm–Liouville problems, Numer. Funct. Anal. Optim. 24 (2003), 85–105. CrossrefGoogle Scholar

  • [23]

    J. R. McLaughlin, Inverse spectral theory using nodal points as data—A uniqueness result, J. Differential Equations 73 (1988), 354–362. CrossrefGoogle Scholar

  • [24]

    S. Pečiulytė, O. Štikonienė and A. Štikonas, Sturm–Liouville problem for stationary differential operator with nonlocal integral boundary conditions, Math. Model. Anal. 10 (2005), 377–392. Google Scholar

  • [25]

    J. Pöschel and E. Trubowitz, Inverse Spectral Theory, Academic Press, Orlando, 1987. Google Scholar

  • [26]

    W. Rundell and P. Sacks, Numerical technique for the inverse resonance problem, J. Comput. Appl. Math. 170 (2004), 337–347. CrossrefGoogle Scholar

  • [27]

    M. P. Sapagovas, The eigenvalues of some problem with a nonlocal condition (in Russian), Differ. Equ. 7 (2002), 1020–1026. Google Scholar

  • [28]

    M. P. Sapagovas and A. D. Štikonas, On the structure of the spectrum of a differential operator with a nonlocal condition, Differ. Equ. 41 (2005), 1010–1018. CrossrefGoogle Scholar

  • [29]

    C. L. Shen, On the nodal sets of the eigenfunctions of the string equations, SIAM J. Math. Anal. 19 (1988), 1419–1424. CrossrefGoogle Scholar

  • [30]

    C. L. Shen and C. T. Shieh, An inverse nodal problem for vectorial Sturm–Liouville equation, Inverse Problems 16 (2000), 349–356. CrossrefGoogle Scholar

  • [31]

    C. T. Shieh and V. A. Yurko, Inverse nodal and inverse spectral problems for discontinuous boundary value problem, J. Math. Anal. Appl. 347 (2008), 266–272. CrossrefGoogle Scholar

  • [32]

    A. Štikonas and O. Štikonienė, Characteristic functions for Sturm–Liouville problems with nonlocal boundary conditions, Math. Model. Anal. 14 (2009), 229–246. CrossrefGoogle Scholar

  • [33]

    C. F. Yang, Inverse nodal problem for a class of nonlocal Sturm–Liouville operator, Math. Model. Anal. 15 (2010), 383–392. CrossrefGoogle Scholar

  • [34]

    C. F. Yang, Stability in the inverse nodal solution for the interior transmission problem, J. Differential Equations 260 (2016), 2490–2506. CrossrefGoogle Scholar

  • [35]

    C. F. Yang and V. A. Yurko, Recovering Dirac operator with nonlocal boundary conditions, J. Math. Anal. Appl. 440 (2016), 155–166. CrossrefGoogle Scholar

  • [36]

    X. F. Yang, A solution of the inverse nodal problem, Inverse Problems 13 (1997), 203–213. CrossrefGoogle Scholar

  • [37]

    V. A. Yurko, Integral transforms connected with discontinious boundary value problems, Integral Transforms Spec. Funct. 10 (2000), 141–164. CrossrefGoogle Scholar

  • [38]

    V. A. Yurko, Inverse Spectral Problems for Differential Operators and Their Applications, Gordon and Breach, Amsterdam, 2000. Google Scholar

  • [39]

    V. A. Yurko, Inverse nodal problems for Sturm–Liouville operators on star-type graphs, J. Inverse Ill-Posed Probl. 16 (2008), 715–722. Google Scholar

  • [40]

    V. A. Yurko and C. F. Yang, Recovering differential operators with nonlocal boundary conditions, Anal. Math. Phys. (2015), 10.1007/s13324-015-0120-6. Google Scholar

About the article

Received: 2017-02-09

Revised: 2017-02-22

Accepted: 2017-02-27

Published Online: 2017-05-05

Published in Print: 2017-12-01


Funding Source: National Natural Science Foundation of China

Award identifier / Grant number: 11171152

Award identifier / Grant number: 11611530682

Award identifier / Grant number: 91538108

Funding Source: Natural Science Foundation of Jiangsu Province

Award identifier / Grant number: BK 20141392

This work was supported in part by the National Natural Science Foundation of China (11171152, 11611530682 and 91538108) and Natural Science Foundation of Jiangsu Province of China (BK 20141392).


Citation Information: Journal of Inverse and Ill-posed Problems, Volume 25, Issue 6, Pages 799–806, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/jiip-2017-0017.

Export Citation

© 2017 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in